MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION ANGIOSCULPT RX PTCA; CATHETER, PTCA, CUTTING/SCORING

THE SPECTRANETICS CORPORATION ANGIOSCULPT RX PTCA; CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-3010
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Ischemia (1942); Foreign Body In Patient (2687)
Date of Event 07/22/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The angiosculpt device was lost at the customer site and was not returned, thus returned product investigation was not performed.Per the ifu, death is listed as a possible adverse effect.
 
Event or Problem Description
The physician treated a patient with multiple medical comorbidities and severely calcified lesions.After atherectomy with a rota wire and 1.5 mm burr, the guidewire was exchanged for a choice pt and the angiosculpt was delivered with not much resistance.The angiosculpt was inflated two times; one at 8 atm (nominal pressure) for five seconds, second inflation at 10 atm for 5 seconds.The balloon was able to deflate with no issues.Upon removal, the angiosculpt got caught on the patient's anatomy.The physician attempted to pull several times with the guide catheter being deep throated without success.Another wire passed the stuck angiosculpt and was placed in a diagonal position.Then, another balloon was advanced passed the angiosculpt partly inflated to try and dislodge the angiosculpt without success.The physician finally tugged on the shaft, and the shaft broke inside the patient and tried snaring it without success.By this time the patient started to decompensate, dropping bp, dropping o2 saturation, and code was started.Dye was injected, but did not see a perforation.It is likely that the patient developed global ischemia from the 3 vessel coronary disease as he was not a candidate for surgery or hemodynamic support.In retrospect, the physician suspected that the angiosculpt scoring element got imbedded in the calcific plaque, despite using rotational atherectomy in the vessel prior to the balloon angioplasty.The patient expired.This adverse event and product problem is being submitted because the distal portion of the shaft was retained in the patient.Additional intervention for device removal was performed; however, the patient expired during the procedure.

Brand Name
ANGIOSCULPT RX PTCA
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
5055 brandin court
fremont CA 94538
MDR Report Key12321170
Report Number3005462046-2021-00050
Device Sequence Number4157983
Product Code NWX
UDI-Device Identifier00813132021207
UDI-Public00813132021207
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2024
Device Model Number2200-3010
Device Catalogue Number2200-3010
Device Lot NumberG21040069
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2021
Initial Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC: 0.014" CHOICE PT GUIDEWIRE; EBU GUIDE CATHETER MFG AND SIZE UNK; TERUMO: 6F INTRODUCER SHEATH
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age86 YR
Patient Weight55